MAUDE Adverse Event Report: ANGELINI THERMACARE JOINT THERAPY 8HR 4CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE JOINT THERAPY 8HR 4CT; HOT OR COLD DISPOSABLE PACK
Model Number ThermaCare HeatWraps - Flexible
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Full thickness (Third Degree) Burn (2696)
Date of Event 04/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.There was limited device-specific information provided, no batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request for investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for the "product used, led to burn, led to surgery.A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 05-aug-2021, a spontaneous report from the united states was received from a consumer regarding an (b)(6) female consumer who used thermacare joint therapy 8 hr 4 ct (lot number and expiration date were not provided).Medical history included anxiety, acid reflux, diuretic therapy, hypertension, muscle relaxation therapy, back pain, cholesterol (not further specified), restless legs, bladder frequency, thermacare use for 20 years (without incident), and prophylactic therapy for utis (urinary tract infection).Concomitant products included nadolol, amlodipine, and benazepril for hypertension; baclofen for muscle relaxation; meloxicam and oxycodone for back pain; pravastatin for cholesterol; ropinirole for restless legs; tolterodine for bladder frequency; alprazolam and fluoxetine for anxiety; and vitamin c, vitamin d, a multivitamin, and calcium for nutritional supplementation.On (b)(6) 2021, the consumer topically applied on thermacare joint therapy 8 hr directly to her skin on her left knee for knee pain.She left the product on for approximately 8 hours.When she took the product of, the area was reddened.Within one to two weeks, she consumer showed the application area to her son, and it looked like a burn.On an unspecified date in the beginning of (b)(6) 2021, the consumer went to dermatologist who prescribed her an unspecified cream.She used the cream, but the area was not getting better.On an unspecified date in the end of (b)(6) 2021, she went to a burn clinic.The doctors diagnosed her with a third-degree burn.She was prescribed more cream (unspecified) and the area was bandaged.The burn was not improving, subsequently she developed an open wound.On (b)(6) 2021, she had surgery.The surgeon cleaned out the area to remove all the burned tissue.The area was stapled, and she had a cadaver skin covering placed.On (b)(6) 2021, the surgical site bandaged was unwrapped and rewrapped.On (b)(6) 2021, the consumer had a second surgery.The cadaver skin was removed, and she had a skin graft.Skin was taken from her thigh and then grafted on to her knee at the application site.On (b)(6) 2021, the consumer returned to the clinic and her bandaged was unwrapped so she could take a shower.As of (b)(6) 2021, she continues to use the cream and she and a follow-up visit with her surgeon was scheduled for (b)(6) 2021.No further information was provided.

Brand Name
THERMACARE JOINT THERAPY 8HR 4CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key12365380
Report Number3007593958-2021-00031
Device Sequence Number19767109
Product Code IMD
UDI-Device Identifier00305733017241
UDI-Public00305733017241
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Flexible
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALPRAZOLAM; AMLODIPINE; BACLOFEN; BENAZEPRIL; CALCIUM; FLUOXETINE; FUROSEMIDE; MELOXICAM; MULTIVITAMIN; NADALOL; NITROFURANTOIN; OXYCODONE; PANTOPRAZOLE; PRAVASTATIN; ROPINIROLE; TOLTERODINE; VITAMIN C; VITAMIN D
Outcome Attributed to Adverse Event Disability;
Patient Age87 YR
Patient Weight64